Alert archive / California / Wind Advisories in 2024
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 11, 2024, 2:34 AM PDT for San Bernardino County, California. It took effect at Mar 12, 2024, 3:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2024, 2:34 AM PDT (09:34 UTC)
- In effect from
- Mar 12, 2024, 3:00 PM PDT
- Expired
- Mar 13, 2024, 12:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2928 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS75 KVEF 110934 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 234 AM PDT Mon Mar 11 2024 CAZ523-525-120000- /O.NEW.KVEF.WI.Y.0010.240312T2200Z-240313T0700Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Yucca Valley, Twentynine Palms, Morongo Valley, Fort Irwin, and Daggett 234 AM PDT Mon Mar 11 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 3 PM Tuesday to midnight PDT Tuesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JV
5 follow-up statements
104 WWUS75 KVEF 112025 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 125 PM PDT Mon Mar 11 2024 CAZ523-525-121200- /O.CON.KVEF.WI.Y.0010.240312T2200Z-240313T0700Z/ Western Mojave Desert-Morongo Basin- Including the cities of Fort Irwin, Twentynine Palms, Morongo Valley, Yucca Valley, Daggett, and Barstow 125 PM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 3 PM Tuesday to midnight PDT Tuesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BEP
219 WWUS75 KVEF 121103 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 403 AM PDT Tue Mar 12 2024 CAZ523-525-122200- /O.CON.KVEF.WI.Y.0010.240312T2200Z-240313T0700Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 403 AM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TODAY TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin and Western Mojave Desert. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
174 WWUS75 KVEF 121809 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1109 AM PDT Tue Mar 12 2024 CAZ523-130730- /O.NEW.KVEF.HW.A.0003.240314T0600Z-240315T1800Z/ /O.CON.KVEF.WI.Y.0010.240312T2200Z-240313T0700Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 1109 AM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. For the High Wind Watch, north winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Western Mojave Desert. * WHEN...For the Wind Advisory, from 3 PM this afternoon to midnight PDT tonight. For the High Wind Watch, from Wednesday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CAZ525-130700- /O.CON.KVEF.WI.Y.0010.240312T2200Z-240313T0700Z/ Morongo Basin- Including the cities of Morongo Valley, Twentynine Palms, and Yucca Valley 1109 AM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Morongo Basin. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ520-522-130730- /O.NEW.KVEF.HW.A.0003.240314T0600Z-240315T1800Z/ Owens Valley-Death Valley National Park- Including the cities of Bishop, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Lone Pine, and Independence 1109 AM PDT Tue Mar 12 2024 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...North winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Death Valley National Park and Owens Valley. * WHEN...From Wednesday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas DB
901 WWUS75 KVEF 122353 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 453 PM PDT Tue Mar 12 2024 CAZ520-131200- /O.EXA.KVEF.WI.Y.0010.000000T0000Z-240313T0700Z/ /O.CON.KVEF.HW.A.0003.240314T0600Z-240315T1800Z/ Owens Valley- Including the cities of Independence, Bishop, Lone Pine, and Olancha 453 PM PDT Tue Mar 12 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Wind Advisory, localized downslope west to northwest winds 20 to 30 mph with gusts 45 to 55 mph. For the High Wind Watch, north winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Owens Valley. * WHEN...For the Wind Advisory, until midnight PDT tonight. For the High Wind Watch, from Wednesday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...For travelers along Highway 395, be alert for sudden strong wind gusts this evening between Big Pine and the Inyo/Kern County line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CAZ523-131200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-240313T0700Z/ /O.CON.KVEF.HW.A.0003.240314T0600Z-240315T1800Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 453 PM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph. For the High Wind Watch, north winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Western Mojave Desert. * WHEN...For the Wind Advisory, until midnight PDT tonight. For the High Wind Watch, from Wednesday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CAZ525-130700- /O.CON.KVEF.WI.Y.0010.000000T0000Z-240313T0700Z/ Morongo Basin- Including the cities of Twentynine Palms, Yucca Valley, and Morongo Valley 453 PM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Morongo Basin. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ522-131200- /O.CON.KVEF.HW.A.0003.240314T0600Z-240315T1800Z/ Death Valley National Park- Including the cities of Furnace Creek, Shoshone, and Stovepipe Wells 453 PM PDT Tue Mar 12 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Death Valley National Park. * WHEN...From Wednesday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
510 WWUS75 KVEF 130659 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1159 PM PDT Tue Mar 12 2024 CAZ520-523-131900- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-240313T0700Z/ /O.CON.KVEF.HW.A.0003.240314T0600Z-240315T1800Z/ Owens Valley-Western Mojave Desert- Including the cities of Olancha, Fort Irwin, Daggett, Bishop, Independence, Lone Pine, and Barstow 1159 PM PDT Tue Mar 12 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Owens Valley and Western Mojave Desert. * WHEN...From Wednesday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CAZ525-130800- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-240313T0700Z/ Morongo Basin- Including the cities of Yucca Valley, Twentynine Palms, and Morongo Valley 1159 PM PDT Tue Mar 12 2024 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Gusty west winds have largely subsided below 40 mph tonight, though an isolated gust to 40 mph cannot be ruled out over the next hour near Barstow-Daggett as the wind speeds continue to decrease through the overnight period. As such, allowing this Wind Advisory to expire on time. $$ CAZ522-131900- /O.CON.KVEF.HW.A.0003.240314T0600Z-240315T1800Z/ Death Valley National Park- Including the cities of Furnace Creek, Stovepipe Wells, and Shoshone 1159 PM PDT Tue Mar 12 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Death Valley National Park. * WHEN...From Wednesday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:20 PM PDT, 13 hours 14 minutes earlier.
Area forecast discussion, Mar 10, 1:20 PM PDT, 13 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 120 PM PDT Sun Mar 10 2024 .SYNOPSIS...Periods of high clouds with seasonable temperatures can be expected through Monday along with occasionally breezy conditions. A strong low pressure system will drop into the region on Wednesday and Thursday bringing slightly cooler temperatures and gusty northerly wind to our forecast area. These cooler temperatures will be short lived as temperatures begin to rebound as we head into the weekend. && .SHORT TERM...through Tuesday night. Active flow pattern is aimed at the Pacific Northwest today with an embedded disturbance making landfall in Northern California. In advance of this feature, considerable cirrus cloud debris is spreading across the Mojave Desert and Great Basin regions, giving our regional skies a milky or hazy appearance. Much of this cloud cover will hang around overnight before shifting east Monday allowing for clearer skies to return and afternoon temperatures to reach near seasonal normals. Flow pattern to our north will remain active into Tuesday with another, more potent disturbance clipping the region and resulting in a tightening prefrontal pressure gradient across western Deserts. This will result in gusty winds along the Sierra crest and the Mojave Desert near Barstow, and to a lesser degree, some parts of the Morongo Basin. NBM probabilities of wind gusts exceeding 50 mph are currently hovering near 70 percent at Barstow-Daggett, and its likely this area will need a wind advisory as the event draws closer. Additionally, this disturbance will drag a cold front through the Great Basin and into the Mojave Desert Tuesday evening into the overnight - with some light shower activity possible across Lincoln and Mohave Counties. Otherwise, temperatures regionally will remain pretty close to normal for mid March through Tuesday afternoon. .LONG TERM...Wednesday through Sunday. Gusty north winds will be the main focus of the longer term as a potent shortwave trough drops southward out of the northern Rockies Wednesday, en route to the Sonoran Desert by Thursday. As this occurs - it will drag fairly strong surface high pressure into the Great Basin, while low pressure sits under the closed center - likely to be located somewhere near the Colorado River Valley or western Arizona. While confidence is high that gusty northerly winds will overspread much of the region Wednesday - Friday, there is still some uncertainty in the exact path of this low. If the closed low tracks too far west (Tracks over Las Vegas and across the Western Mojave Desert), as a minority of ECMWF members suggest, it could reduce the high wind threat a bit especially across the Colorado River Valley. Alternatively, if the low tracks closer to where the ensemble means suggest (across Western Arizona)- it would be a favorable pattern for high winds along the River Valley, probably advisory level winds elsewhere. The current forecast favors the ensemble mean track, with probabilities of 55 mph wind gusts at Laughlin 90%+. The strongest winds look to occur Wednesday night into Thursday when the north-south pressure gradients maximize across the region. The aforementioned low will begin to fill and weaken on Friday and Saturday as it meanders across Arizona. With the low remaining in the vicinity - it will remain breezy both days, but the magnitude of the wind will be noticeably reducing each day. Temperatures will also slowly recover and return to near or slightly above normal by Saturday. A fairly expansive ridge will begin to build in Sunday and Monday with temperatures climbing several degrees above normal and dry conditions areawide. && .AVIATION...For Harry Reid...Light and variable winds will become southeast around midday but will remain under 8KT. Expecting elevated south winds to push into the terminals this afternoon around 22Z-23Z with wind speeds at 8-10KT however gusts are not likely at this time. South-southwest winds will drop below 8KT again after sunset and continue through much of the night. Breezy south to southwest winds arrive Monday morning, likely increasing after sunrise around 15Z however there is a low chance (30%) winds over 10KT arrive as early as 12Z. Gusts to around 20KT are expected Monday morning through the afternoon. Dense clouds above above 15kft AGL will continue to overspread the region this afternoon and tonight then clear out Monday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty winds across the southern Sierra will continue to bring turbulence at times through the afternoon. KBIH will see southeast winds this afternoon and evening with gusts to around 25KT. South winds gusting around 25-30KT will develop at BIH this afternoon through early evening. Otherwise, expecting near diurnal wind trends and wind speeds generally around 10KT or less through tonight. By late Monday morning, breezy south to southwest winds will develop across the region. Widespread gusts of 20-25KT are expected along and south of I-15 with lighter winds north. Dense clouds above above 15kft AGL will continue to spread over the area this afternoon and tonight then clear out Monday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.